PDA

View Full Version : Cerebritis



IloveHistory
12-21-2006, 03:21 PM
Hi!

Has anyone else out there had Cerebritis, which was caused by their Lupus?

I have Temporal Lobe Epilepsy and Right Frontal Lobe Epilepsy, which my Neurologist thinks was caused by Cerebritis (due to the Lupus). I was just wondering if anyone else out there has also had Lupus-caused Cerebritis?

Thanks and keep well! :)

homenow
12-21-2006, 03:34 PM
Hello. I just had a bad spell of vertigo and facial numbness. Doctor said it was from the lupus. Only lasted a couple days.

I am supposed to start methotrexate shots next week. Since all that stuff went away, I think I may pass on the shots, and just wait and see if it comes back.

I couldn't drive for a couple weeks--it was totally a mess! Riding the bus everywhere, for hours on end :( We don't have a very robust system where I live.

May I ask if your head is sore? My head FEELS swollen in one area, like somebody clubbed me there or something. How about you?

MARYCAIN
12-21-2006, 03:38 PM
Hi. Yes, I have also had lupus cerebritis - some doctors use the term CNS (central nervous system) lupus or NP (neuropsychiatric) lupus interchangeably with lupus cerebritis, but they all basically refer to lupus which affects the brain and central nervous system. Lupus can cause seizures of all types, including focal and generalized seizures - I've had both. The good news is lupus cerebritis usually responds well to meds like steroids, imuran or cellcept. Many lupus patients take anticonvulsants - a lot of us can't drive because of seizures - so we definitely have some company in this boat.

IloveHistory
12-21-2006, 03:42 PM
Thanks everyone! Your advice and support is sincerely appreciated, as always! :)

Yes, my entire head is terribly sore and my neck is stiff as well! :(

Marycain, may I ask which anti-convulsants you are taking?

Keep well!

MARYCAIN
12-21-2006, 04:00 PM
I take prednisone and other meds to control the lupus - for the seizures I've tried a variety of meds - right now I'm on neurontin and tegretol with injectable ativan for emergencies. It seems to be controlling them well but I still don't drive - we live in the country, very bad roads, so I don't want to risk an accident.

IloveHistory
12-21-2006, 04:32 PM
Thanks. I'm sorry that you are unable to drive. :(

I'm currently on Epilim (Sodium Valproate); Epilim is the South African brand name for Sodium Valproate. I was on Lamictin (Lamictal/Lamotrigine), but my Neurologist had originally thought that the Lamictin was causing my malar rash (but we now know that it's not; the malar rash is caused by the Lupus), so I had to change to Epilim.

Keep well! :)

val
12-21-2006, 04:42 PM
I read this thread with interest. 18 years i had a severe ear infection which caused severe vertigo and balance problems. My body has compensated reasonably well over the years.
My balance problems have slowly got worse over the last copule of years and my EEG showed circulatory changes in my Temporal region.
Yesterday I spent 24 hours with vertigo-I haven't had a bout like it for years. I assumed it was due to my ear but perhaps it wasn't!!
Val

IloveHistory
12-22-2006, 05:39 AM
Hi Val

Have you spoken to your doctor about the vertigo getting worse? Is there nothing that you can take for the vertigo and the severe ear infection that will help to, at least, improve your symptoms? Have you been to an E.N.T.?

Keep well and good luck! :)

I hope that you feel much better soon and that the vertigo disappears very soon! It must be awful and I am so sorry that you have to go through this! :( I have a Eustachian Tube Dysfunction, which the E.N.T. cannot do anything about and I experience the most terrible ear blockage, pain and tinnitus; my left ear bleeds quite often and I can often hear blood rushing past my ears, especially at night when I am trying to sleep and it drives me CRAZY! :x

homenow
12-22-2006, 09:31 PM
IloveHistory

Oh, man! I didn't even remember until now that I had a stiff neck for a couple days before I had the vertigo spell!

We're twinkies :)